Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

Well, my thanksgiving was good, I did good. Here's my problem. Friday around noon, I broke out into Hives. I can't figure out why. Nothing new, soaps or food. Nothing strange. I went to the doctor Saturday morning, because by the time I realized it was necessary to go, everywhere was closed and made no sense to go to the ER. They pumped me with steroids, nothing worked. Monday, went to immediate care and they did blood tests, and sent me to the allergist. I am on all kinds of antihistamines which is messing with my stomach. I can barely eat normal foods. My tastes are weird. And with being on the steroids I feel like I've ballooned up. Though it might only be 5 lbs, but it's very disheartening. I've worked so hard and to have this happen is so frustrating. They won't be able to test what I'm allergic to, until I'm off all the antihistamines.

I'm trying to hang in there. I just want to stop scratching. :(

Share this post


Link to post
Share on other sites

the weight you gain while on steriods is generally Water weight. steroids cause edema. so be careful of what you eat. really test your band stoma before swallowing food. if you are swollen so is it. hope you feel better soon.

Share this post


Link to post
Share on other sites

Wishing you a speedy recovery. I hope that they can fix what set you off quickly, and get you back to normal!

Share this post


Link to post
Share on other sites

Thanks all. Whatever this is, it needs to go already. I don't wish this upon my worst enemy. :(

Share this post


Link to post
Share on other sites

Get some calamine lotion or did they give you any cream to put on in the stores or pharmacy like wallgreens or some where they have caladryl or calamine clear it's the stuf that is used for poision ive or measles to help with the itching , also I have heard of other people being allergic to their band so be careful , hope they find out what is causing it .

Share this post


Link to post
Share on other sites

Did you see a dermatologist??

I suffer from eczema..they tell me all kinds of things can make it flare up....and it can also be bad this time of year....all the more reason to gt as much Water in daily as possible to deter dry skin....

I also have a Rx cream with steriods in it.....

Also, if it is eczema, Water can aggrevate it, as in bathing, swimming, etc....

Edited by B-52

Share this post


Link to post
Share on other sites

No dermatologist at least yet. I've been using calamine lotions, cortisone cream. Nothing is helping. The allergist says I need to get tested when this blows over. Which I'm hoping will be soon. And I don't think I'm allergic to the band. I've it now for a year. Hopefully I will find out soon.

Share this post


Link to post
Share on other sites

I swelled from Water retention 3 weeks ago, everything was tight, even my bras, it ws most uncomfortable, but it was Water, it went away! Best wishes, hopefully you can ge tto the bottom of the probelm. Karen..aka..kll724

Share this post


Link to post
Share on other sites

Shaz,

Have you changed any medications? Were you recently sick and maybe took an antibiotic? My father had the same thing happen to him and it was from one of his medications. He had been taking it regularly and never had a problem then suddenly too much of it built up in his system and he was covered in hives and has been for month and months on end.

Dr.s did all kinds of tests while he was in the hospital but never checked his medications! So I did...and I had them change the one sulfur based Water pill he was on and now magically all the hives are gone and the itching has stopped.

Share this post


Link to post
Share on other sites

I certainly hope they find something to treat you with. Good luck and best wishes.

Share this post


Link to post
Share on other sites

Hi, they will be able to test in a couple of weeks. But I think I'm finally getting relief!! Whew. It's been a rough week. I finally don't itch as much. Thank goodness.

I can say I have not changed a thing. I've gone over everything. This has been very frustrating.

Thanks everyone, I really appreciate it.

Share this post


Link to post
Share on other sites

Well, I'm almost back to normal. Still some itchiness, but much more manageable. But feel very bloated from the steroids. And I finally feel like I can get back to my routine on eating. With all the antihistamines my stomach was all twisted. Glad to be back.

Share this post


Link to post
Share on other sites

This happened to me once.

I took Aleve for a headache & broke out into what i felt reminded me of chicken pox.

I itched & burned for a week or so.

I didnt know it was from the Aleve at the time so

the 2nd time I took Aleve for a headache i broke out into blisters! From my head to my feet. I had a fever a racing heartbeat & vomitting...

I was hospitalized & also given steroids there in the hospital & also an rx for a month to take home.

It was the NSAID in the Aleve which is in every store bought headache medicine now besides Tylenol.

Share this post


Link to post
Share on other sites

Wow, that's kind of scary! Thank goodness you're ok. The doctor prescribed another round of steroids. Ugh. :(

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • amazingmimi

      I feel like I've finally gotten past the biggest hurdle. Surgery date is September 6th, the day after Labor Day, and yesterday I got my insurance approval letter. I've followed everything they've told me to do, and I've even lost 30 lbs on my own since hubby had to change his diet for diabetes. No worries now about having to do 4 weeks of the liver shrinking diet instead of 2. On my initial visit, if I had gained just 5lbs I would have had to do 4 weeks. It's getting closer. Just 2 more months to wait.
      · 0 replies
      1. This update has no replies.
    • Grace1234

      I am brand new to this my surgery is tentative for July 27 depending on insurance and I'll be have the Gastric Sleeve.
      · 0 replies
      1. This update has no replies.
    • Pepper1

      I am looking for people to connect with that are 4-5 years out. Many of the support sights I go to are all newbies. And while I enjoyed that when i first had my surgery and found it useful, I am looking to exchange ideas with folks that are out a few years. I am slowly gaining weight back and losing my excitement. I don't want that!
      · 0 replies
      1. This update has no replies.
    • SuziDavis

      I have a surgery date! I am getting sleeved on 8/17/2022!
      · 0 replies
      1. This update has no replies.
    • Mudh8r

      How do you stay focused? I'm struggling a bit the past three days.  All I want is sweets and carbs.  I have no clue what changed but for some reason I'm craving hard.  I'm literally dreaming about food and when I wake up, I'm thinking about my next meal.  I'm not "hungry" but so munchy.  I'm trying to stay focused, busy, exercise and the likes but this looking struggle is getting to be so hard.  I meet with my nutritionist tomorrow and I'm so hopeful she has some advice.  My protein intake is great, liquids on point, even throwing in some raw veggies and berries to curb the sweet/carb craving.  Thoughts?
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×